Hail, Sarpy
- When
- June 22, 10:05 AM CST
- Where
- Sarpy County, Papillion
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.167, -96.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 22, 1:50 AM CST, 8 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 AM CDT SUN JUN 22 2003 FORECAST CHALLENGE SURROUNDS THUNDERSTORM CHANCES OVER THE NEXT SEVERAL DAYS...AND POSSIBLE SEVERE WEATHER TODAY INTO TONIGHT. 06Z SURFACE ANALYSIS PLACED A SURFACE TROF FROM NORTH CENTRAL SOUTH DAKOTA INTO SOUTHWEST NEBRASKA...WHILE AREA RADARS SHOWED MOST OF THE THUNDERSTORM ACTIVITY EARLY THIS MORNING WAS LOCATED OVER NORTH CENTRAL NEBRASKA INTO SOUTH DAKOTA. FIRST ISSUE WILL BE CONVECTION THIS MORNING. 00Z ETA LOOKS TO SUFFER BADLY FROM CONVECTIVE FEEDBACK TODAY INTO TONIGHT...AND HAVE GONE CLOSER TO THE GFS. THE LOW LEVEL JET AND 850 MB MOISTURE TRANSPORT VECTORS SUGGEST THE FAVORED AREA FOR CURRENT CONVECTIVE ACTIVITY TO MOVE WILL BE MAINLY ACROSS EASTERN SOUTH DAKOTA INTO NORTH CENTRAL AND POSSIBLY NORTHEAST NEBRASKA. CORFIDI VECTORS WOULD ALSO SUGGEST MOVING CURRENT CONVECTIVE ACTIVITY TO THE NORTHEAST WHICH AGAIN MAY CLIP THE NORTHERN PARTS OF THE CWA. WILL KEEP HIGHEST POPS IN NORTHEAST NEBRASKA THIS MORNING TO COVER. PROBLEM THEN BECOMES POTENTIAL SEVERE WEATHER FOR THIS AFTERNOON. THE TROF IS FORECAST TO MOVE EAST TODAY BRINGING LOW LEVEL CONVERGENCE TO CENTRAL AND EASTERN NEBRASKA THIS AFTERNOON. MOISTURE IS ALREADY IN PLACE WITH SURFACE DEWPOINTS CURRENTLY IN THE MID 60S AND CAPE VALUES ARE FORECAST TO EXCEED 4000 J/KG THIS AFTERNOON. 0-6KM SHEAR VALUES OF UP TO 40 KTS WOULD SUGGEST SUPERCELLS ARE A GOOD BET. SPC NEW DAY 1 OUTLOOK ALSO HAS THE ENTIRE CWA IN A MODERATE RISK...SO WILL ADD MENTION OF POSSIBLE SEVERE IN THE ZONES FOR THIS AFTERNOON AND EVENING. ON MONDAY...IT APPEARS THAT A RATHER STRONG CAP SHOULD BE IN PLACE ACROSS MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA AS 700 MB TEMPERATURES RISE INTO THE +12 TO +14 CELSIUS RANGE. CURRENT FORECAST IS DRY BASED ON THE CAP HOLDING...AND WILL CONTINUE A DRY FORECAST DURING THE DAY...BUT AM A LITTLE CONCERNED ABOUT NORTHEAST NEBRASKA WHICH WILL BE CLOSER TO THE CAPS EDGE AND IN AN AREA OF BETTER LOW LEVEL CONVERGENCE. HAVE THEN HELD ONTO POPS MONDAY NIGHT AS THE CAP WEAKENS A BIT...WITH AGAIN THE BEST CHANCES OVER NORTHEAST NEBRASKA IN THE AREA OF STRONGER LOW LEVEL FORCING. MADE FEW CHANGES TO THE OUTER PERIODS WITH A BOUNDARY STILL AFFECTING THE AREA TUESDAY INTO WEDNEDAY...AND THEN IT FINALLY SHIFTS SOUTH FOR THURSDAY. .OMA...NONE. KING
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 510 AM CDT SUN JUN 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER EASTERN NEBRASKA AND SOUTHWEST IOWA TODAY INTO TONIGHT. THE ATMOSPHERE IS EXPECTED TO BECOME PRIMED FOR SEVERE THUNDERSTORMS THIS AFTERNOON DUE TO ABUNDANT MOISTURE ALONG WITH EXTREMELY UNSTABLE AIR. WIND SHEAR PROFILES INDICATE THAT SUPERCELLS ARE LIKELY...WITH THE MAIN SEVERE WEATHER THREATS BEING LARGE HAIL AND DAMAGING WINDS. A FEW TORNADIC STORMS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE OF THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL CONTINUE MONDAY EVENING INTO TUESDAY AS VERY UNSTABLE AIR REMAINS IN PLACE ACROSS THE REGION. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA WEDNESDAY THROUGH FRIDAY...HOWEVER IT IS TOO SOON TO DETERMINE THE COVERAGE AND INTENSITY OF THESE THUNDERSTORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO TONIGHT. KING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
943 AM CDT SUN JUN 22 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0934 AM HAMBURG IA .75 INCH HAIL
06/22/03 FREMONT REPORTED BY PUBLIC.The Omaha radar (KOAX), 32 km away, was scanning. The volume nearest the first event began at 16:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365588.